Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 248, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 5, 2006, 3:57 PM EDT for Edgefield County, McCormick County, South Carolina. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2006, 3:57 PM EDT (19:57 UTC)
- Expired
- Aug 5, 2006, 4:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties Edgefield County, SC, McCormick County, SC
The radar
The Columbia radar (KCAE), 82 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 051958 SVRCAE SCC037-065-052045- /O.NEW.KCAE.SV.W.0248.060805T1957Z-060805T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 357 PM EDT SAT AUG 5 2006 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN MCCORMICK COUNTY IN CENTRAL SOUTH CAROLINA EDGEFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 445 PM EDT * AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF EDGEFIELD...OR ABOUT 19 MILES SOUTH OF GREENWOOD. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MCCORMICK. PEOPLE IN THE PATH OF THIS SEVERE THUNDERSTORM SHOULD BE ALERT FOR LARGE HAIL AND DAMAGING WINDS. FREQUENT LIGHTNING AND LOCALLY HEAVY RAIN CAN OCCUR WITH ANY THUNDERSTORM. SEEK SHELTER INDOORS AWAY FROM WINDOWS AND DOORS UNTIL THE STORM PASSES. REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7 7 5, 7 1 9 9. LAT...LON 3372 8178 3396 8199 3397 8237 3356 8199 $$ LM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:53 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 5, 1:53 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 153 PM EDT SAT AUG 5 2006 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... FRONTAL BOUNDARY STRETCHED ACROSS THE NORTHERN FORECAST AREA. MOSTLY CLOUDY SKIES NOTED ACROSS THE NORTH. AREAS SOUTH OF THE FRONT WARMING UP. LOW LEVEL DOWNSLOPE FLOW REPLACED BY LIGHT EAST WIND...SO MAX TEMPS NOT AS HIGH AS YESTERDAY...BUT HEAT INDEX VALUES ARE REACHING ADVISORY CRITERIA ACROSS THE EASTERN AND SOUTHERN TIER FA. HEAT ADVISORY WILL CONTINUE THERE UNTIL 7PM TODAY. EXPECTING SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SPC HAS REGION IN SLIGHT RISK. DRY MID LEVEL AIR AVAILABILITY MAY RESULT IN A FEW OF THE STORMS BECOMING SEVERE. FRONT APPEARS TO HANG AROUND SUNDAY. GRADUAL STRENGTHENING OF THE UPPER LEVEL RIDGE NOTED LATE SUNDAY INTO MONDAY. FRONT MAY BEGIN TO BECOME DIFFUSE MONDAY. WENT WITH MODEL CONSENSUS IN THE SHORT RANGE WHICH IS GENERALLY A CLIMATOLOGICAL FORECAST. && .LONG TERM /TUESDAY THROUGH SATURDAY/... MODELS CONTINUE TO INDICATE UPPER RIDGE RETROGRADING INTO THE LOWER MISS VALLEY/PLAINS DURING THE PERIOD...WITH TROFINESS DEVELOPING ALONG THE EAST COAST. THIS MAY ALLOW A SERIES OF UPPER DISTURBANCES/SURFACE FEATURES TO AFFECT US DURING THE PERIOD. ONE BOUNDARY COMES DOWN IN THE TUE/WED TIME FRAME. ACCEPTED HPC GUIDANCE. && .AVIATION... WEAK FRONTAL BOUNDARY ACROSS THE AREA SHOULD DISSIPATE. PLENTY OF LOW LEVEL MOISTURE WITH UNSTABLE AIRMASS SHOULD ALLOW SCATTERED TSTMS TO DEVELOP THIS AFTERNOON INTO THE EVENING. HAVE INCLUDED CB IN ALL TAFS. CLOUDS 3 TO 5 THOUSAND FEET SCT/BKN. VSBYS UNRESTRICTED EXCEPTED IN TSTMS. EXPECT MVFR FOG TO DEVELOP AFTER 09Z. VSBYS COULD LOWER TO IFR AT KAGS AND KOGB. MAY SEE AREAS OF CEILING BELOW 1000 FEET TOWARD DAYBREAK. WAS NOT CONFIDENT TO INCLUDE IFR CEILINGS IN TAFS LATE TONIGHT. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY EAST AND SOUTH. GA...HEAT ADVISORY CONTINUES UNTIL 7PM TODAY CENTRAL AND SOUTH. &&
Hazardous weather outlook, Aug 5, 5:16 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 516 AM EDT SAT AUG 5 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060900- AIKEN SC-BAMBERG SC-BARNWELL SC-BURKE GA-CALHOUN SC-CHESTERFIELD SC- CLARENDON SC-COLUMBIA GA-EDGEFIELD SC-FAIRFIELD SC-KERSHAW SC- LANCASTER SC-LEE SC-LEXINGTON SC-LINCOLN GA-MCCORMICK SC-MCDUFFIE GA- NEWBERRY SC-ORANGEBURG SC-RICHLAND SC-RICHMOND GA-SALUDA SC- SUMTER SC- 516 AM EDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON....ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA. DAMAGING DOWNBURST WINDS AROUND 60 MPH THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Aug 5, 1:13 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 113 PM EDT SAT AUG 5 2006 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 052330- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN... CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN... LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA... BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL... WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING... SUMMERTON...BAMBERG...DENMARK 113 PM EDT SAT AUG 5 2006 ..SEVERE WEATHER OUTLOOK... A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... THE AIRMASS ACROSS CENTRAL SOUTH CAROLINA AND GEORGIA WILL BE MODERATELY UNSTABLE THIS AFTERNOON. A WEAK FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA. THIS BOUNDARY WILL BE THE FOCUS FOR SCATTERED THUNDERSTORMS...ESPECIALLY ACROSS THE CENTRAL SAVANNAH RIVER AREA AND THE SOUTHERN MIDLANDS. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AROUND 60 MPH BEING THE PRIMARY THREAT. EMERGENCY MANAGEMENT AND SPOTTERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION THIS AFTERNOON. LISTEN TO NOAA WEATHER RADIO OR LOCAL TV AND RADIO FOR LATER STATEMENTS AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS FROM THE NATIONAL WEATHER SERVICE. LM
Special weather statement, Aug 5, 2:51 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 251 PM EDT SAT AUG 5 2006 SCZ025-030-051915- AIKEN-EDGEFIELD- 251 PM EDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING AIKEN AND EDGEFIELD COUNTIES... AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTH OF RIDGE SPRING...OR 12 MILES SOUTHWEST OF BATESBURG. THIS STORM WAS NEARLY STATIONARY. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LM
Special weather statement, Aug 5, 3:42 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 342 PM EDT SAT AUG 5 2006 SCZ030-052015- AIKEN- 342 PM EDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING AIKEN COUNTY... AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 16 MILES SOUTHEAST OF RIDGE SPRING...OR 17 MILES NORTHEAST OF AIKEN. THIS STORM WAS NEARLY STATIONARY. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LM
Special weather statement, Aug 5, 3:45 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 345 PM EDT SAT AUG 5 2006 SCZ031-052015- SUMTER- 345 PM EDT SAT AUG 5 2006 ...A STRONG THUNDERSTORM WAS AFFECTING SUMTER COUNTY... AT 337 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF OAKLAND...OR 12 MILES SOUTH OF CAMDEN. THIS STORM WAS NEARLY STATIONARY. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. LM
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 11:04 AM EDT | Heat Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Lee and 1 more | 8 hr |
| Aug 5, 2:55 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 35 min |
| Aug 5, 4:31 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 44 min |
| Aug 5, 6:18 PM EDT | Flash Flood Warning | CAE | Kershaw | 117 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.